Alert archive / Ohio / Flash Flood Warnings in 2020

Flash Flood Warning 12, NWS Charleston, WV

June 3, 2020Athens County, Vinton County, Washington County, Ohio

NWS Charleston, WV issued this flash flood warning at Jun 3, 2020, 9:21 PM EDT for Athens County, Vinton County, Washington County, Ohio. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2020, 9:21 PM EDT (01:21 UTC)
Expired
Jun 4, 2020, 2:30 AM EDT
In force
5 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Athens County, OH, Vinton County, OH, Washington County, OH

The radar

The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 11:45 PM EDTFLASH FLOODPine Grove Heights, OHUS-50 BETWEEN FISHER RD AND UNION LN CLOSED DUE TO FLOODING
Jun 4, 12:32 AM EDTFLASH FLOODAthens, OHRICHLAND AVE HAS SEVERAL INCHES OF WATER FLOWING DOWN IT AND IS IMPASSABLE - TWITTER VIDEO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 144 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2020-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 777 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2020-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
777 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1661 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

233 
WGUS51 KRLX 040121
FFWRLX
OHC009-163-167-040430-
/O.NEW.KRLX.FF.W.0012.200604T0121Z-200604T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
921 PM EDT Wed Jun 3 2020

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Southern Athens County in southeastern Ohio...
  Northeastern Vinton County in southeastern Ohio...
  Southwestern Washington County in southeastern Ohio...

* Until 1230 AM EDT.

* At 921 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly. 1.5 to 2 inches of rain has already 
  fallen and additional rainfall is expected.

  HAZARD...Flash flooding caused by numerous rounds of
           thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of creeks and streams, urban areas, highways,
           streets and underpasses as well as other drainage and
           low lying areas.

* Some locations that will experience flash flooding include...
  Athens, Albany, Coolville, Lake Hope State Park, Washington, 
  Zaleski, Stroud Run State Park, The Plains, Little Hocking and 
  Creola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by 
calling toll free, 800 401 9535, when you can do so safely. You may 
also report severe weather by posting your report to the Charleston 
West Virginia National Weather Service Facebook Page, or by using 
the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3938 8204 3928 8164 3928 8167 3927 8169
      3925 8170 3923 8169 3921 8173 3920 8174
      3918 8176 3921 8239 3929 8250 3932 8246

FLASH FLOOD...RADAR INDICATED

$$

RG
5 follow-up statements
291 
WGUS71 KRLX 040235
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1035 PM EDT Wed Jun 3 2020

OHC009-163-167-040430-
/O.CON.KRLX.FF.W.0012.000000T0000Z-200604T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Athens OH-Vinton OH-Washington OH-
1035 PM EDT Wed Jun 3 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT THURSDAY 
FOR SOUTHERN ATHENS, NORTHEASTERN VINTON AND SOUTHWESTERN WASHINGTON 
COUNTIES...

At 1035 PM EDT, Doppler radar indicated that thunderstorms moved 
across the area and produced heavy rainfall. So far, 2 to 3 inches 
has fallen across the warned area. Flash flooding is expected to 
continue and some areas within the warning will receive additional 
rainfall.

HAZARD...Flash flooding caused by numerous rounds of
         thunderstorms.

SOURCE...Doppler radar and gauge reports.

IMPACT...Flooding of creeks and streams, urban areas, highways,
         streets and underpasses as well as other drainage and
         low lying areas.

Some locations that will experience flash flooding include...
  Athens, Albany, Coolville, Lake Hope State Park, Washington, 
  Zaleski, Stroud Run State Park, The Plains, Little Hocking and 
  Creola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by 
calling toll free, 800 401 9535, when you can do so safely. You may 
also report severe weather by posting your report to the Charleston 
West Virginia National Weather Service Facebook Page, or by using 
the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3938 8204 3928 8164 3928 8167 3927 8169
      3925 8170 3923 8169 3921 8173 3920 8174
      3918 8176 3921 8239 3929 8250 3932 8246

FLASH FLOOD...RADAR INDICATED

$$

RG
417 
WGUS71 KRLX 040345
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1145 PM EDT Wed Jun 3 2020

OHC009-163-167-040430-
/O.CON.KRLX.FF.W.0012.000000T0000Z-200604T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Athens OH-Vinton OH-Washington OH-
1145 PM EDT Wed Jun 3 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT THURSDAY 
FOR SOUTHERN ATHENS, NORTHEASTERN VINTON AND SOUTHWESTERN WASHINGTON 
COUNTIES...

At 1145 PM EDT, Doppler radar and area rain gauges indicated that 
thunderstorms moved across the area and produced heavy rainfall. So 
far, 3 to 5 inches has fallen across the warned area. Flash flooding 
is expected to continue and some areas within the warning will 
receive additional rainfall.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Doppler radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Athens, Albany, Coolville, Lake Hope State Park, Washington, 
  Zaleski, Stroud Run State Park, The Plains, Little Hocking and 
  Creola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by 
calling toll free, 800 401 9535, when you can do so safely. You may 
also report severe weather by posting your report to the Charleston 
West Virginia National Weather Service Facebook Page, or by using 
the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3921 8239 3929 8250 3932 8246 3938 8204
      3928 8164 3928 8167 3927 8169 3925 8170
      3923 8169 3922 8173 3918 8176

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

26
529 
WGUS51 KRLX 040354
FFWRLX
OHC009-163-167-040630-
/O.EXT.KRLX.FF.W.0012.000000T0000Z-200604T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1154 PM EDT Wed Jun 3 2020

The National Weather Service in Charleston has extended the

* Flash Flood Warning for...
  Southern Athens County in southeastern Ohio...
  Northeastern Vinton County in southeastern Ohio...
  Southwestern Washington County in southeastern Ohio...

* Until 230 AM EDT.

* At 1154 PM EDT, Doppler radar and area rain gauges indicated that 
  thunderstorms moved across the area and produced heavy rainfall. 
  So far, 3 to 5 inches has fallen across the warned area. Flash 
  flooding is expected to continue and some areas within the warning 
  will receive additional rainfall.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Doppler radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Athens, Albany, Coolville, Lake Hope State Park, Washington, 
  Zaleski, Stroud Run State Park, The Plains, Little Hocking and 
  Creola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by 
calling toll free, 800 401 9535, when you can do so safely. You may 
also report severe weather by posting your report to the Charleston 
West Virginia National Weather Service Facebook Page, or by using 
the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3921 8239 3929 8250 3932 8246 3938 8204
      3928 8164 3928 8167 3927 8169 3925 8170
      3923 8169 3922 8173 3918 8176

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

26
494 
WGUS71 KRLX 040523
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
123 AM EDT Thu Jun 4 2020

OHC009-163-167-040630-
/O.CON.KRLX.FF.W.0012.000000T0000Z-200604T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Athens OH-Vinton OH-Washington OH-
123 AM EDT Thu Jun 4 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT EARLY THIS 
MORNING FOR SOUTHERN ATHENS, NORTHEASTERN VINTON AND SOUTHWESTERN 
WASHINGTON COUNTIES...

At 123 AM EDT, Doppler radar and area rain gauges indicated that 
thunderstorms moved across the area and produced heavy rainfall. So 
far, 3 to 5 inches has fallen across the warned area. Flash flooding 
is expected to continue and some areas within the warning will 
receive light additional rainfall.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Doppler radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Athens, Albany, Coolville, Lake Hope State Park, Washington, 
  Zaleski, Stroud Run State Park, The Plains, Little Hocking and 
  Creola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by 
calling toll free, 800 401 9535, when you can do so safely. You may 
also report severe weather by posting your report to the Charleston 
West Virginia National Weather Service Facebook Page, or by using 
the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3921 8239 3929 8250 3932 8246 3938 8204
      3928 8164 3928 8167 3927 8169 3925 8170
      3923 8169 3922 8173 3918 8176

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

26
560 
WGUS71 KRLX 040623
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
223 AM EDT Thu Jun 4 2020

OHC009-163-167-040633-
/O.EXP.KRLX.FF.W.0012.000000T0000Z-200604T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Athens OH-Vinton OH-Washington OH-
223 AM EDT Thu Jun 4 2020

...FLASH FLOOD WARNING WILL EXPIRE AT 230 AM EDT EARLY THIS MORNING 
FOR SOUTHERN ATHENS, NORTHEASTERN VINTON AND SOUTHWESTERN WASHINGTON 
COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3921 8239 3929 8250 3932 8246 3938 8204
      3928 8164 3928 8167 3927 8169 3925 8170
      3923 8169 3922 8173 3918 8176

$$

26

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 7:12 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 3, 7:12 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
712 PM EDT Wed Jun 3 2020

.SYNOPSIS...
A slow moving cold front this evening. Storm chances linger
through Saturday. High pressure brings dry weather Sunday
through Tuesday.

&&

.NEAR TERM /UNTIL 4 AM THURSDAY MORNING/...
As of 600 PM Wednesday...

Updated the forecast to better represent the line of
thunderstorms moving southward over central Ohio and northern
West Virginia.

As of 210 PM Wednesday...

A cold front moves in slowly late this afternoon/evening from
the north, bringing showers and thunderstorms to the northern
part of the area. Some of these storms may be severe with
damaging winds and hail as the primary threats possible. The
storms should begin to dissipate out by Thursday morning, while
a low pressure system moves in from the west and brings more
showers and possibly thunderstorms across the area from the
northwest to the southeast. The models are showing a fair amount
of instability tomorrow, so severe weather may be possible
again in the afternoon and evening. Current forecast
precipitation accumulations over near term period are between
half an inch to an inch across the area, with the higher
amounts along the mountains and northern part of the area.
Localized water issues may occur due to the precipitation we
have received over the past few weeks still keeping some areas
relatively saturated, particularly with any heavy downpours from
the storms.

Temperatures tonight will be in the mid to upper 60s across the
lowlands, with low to mid 60s for the higher elevations. Highs
tomorrow should be in the low to mid 80s for the lowlands, with
70s to low 80s in the mountains.

&&

.SHORT TERM /4 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
As of 200 PM Wednesday...

The quasi stationary frontal boundary over our northern sections
will become diffused by early Friday under a semi zonal flow aloft.
Model soundings show a rather dry column at most places. PWATs
around 1.5 inches and sfc dewpoints in the upper 60s will contribute
for unstable conditions Friday afternoon and evening. Sfc CAPE
values exceeding 2,500 J/Kg. Deep layered shear will be decreasing
to less that 20 knots by mid day Friday. However, models show
ripples of vorticity maxima moving over the area, bringing some
forcing. Therefore, expect showers and storms to develop along
outflow boundaries, elevated terrain and differential heating
boundaries, but they will be short lived and remain below severe
limits. Conditions could remain active Friday night per abundant low
level moisture. There is a Marginal risk for excessive rainfall
across the extreme southeast WV and southwest VA until 12Z Saturday.

A cold front is expected to push slowly southeast early Saturday,
allowing afternoon convection to fire up ahead of the front across
the southern coalfields of WV and VA. Showers and storms could be
strong ahead of the front per large instability with MUCAPE
exceeding 2500 J/Kg and deep layered shear about 35 knots.

Once the cold front pushes southeast by 00Z Sunday, northwest flow
behind the front will bring dry and pleasant weather. SFC dewpoints
will drop into the 50s Sunday afternoon under mostly clear skies.

Temperatures will remain above normal through the period except
near normal lows for Sunday night.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 200 PM Wednesday...

Cooler and fresher airmass filters in behind the cold front, as
a broad sfc high pressure builds in from the north. Expect a
dry extended period with moderate temperatures of next week.
Generally above normal temperatures are expected, except near
normal for Sunday night.

&&

.AVIATION /00Z WEDNESDAY THROUGH MONDAY/...
As of 700 PM Wednesday...

A line of thunderstorms will slowly push southward this evening
over central Ohio and northern West Virginia. Showers and
thunderstorms will remain a possibility over northern West
Virginia and southeastern Ohio overnight. Dense fog could form
in areas that received rainfall this afternoon and evening.

Generally VFR conditions can be expected Thursday morning, with
numerous thunderstorms developing Thursday afternoon.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z
FRIDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Timing and location of showers and
thunderstorms could vary. Fog may or may not develop overnight in
areas receiving rainfall this afternoon and evening.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
EDT 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 00Z FRIDAY...
IFR possible in showers and thunderstorms Thursday night through
Saturday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...ARJ/CG
NEAR TERM...RPY/CG
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...RPY
Hazardous weather outlook, Jun 3, 4:31 AM EDT, 16 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
431 AM EDT Wed Jun 3 2020

OHZ066-067-075-076-083>086-WVZ007>011-016>020-029>032-039-040-525-
040845-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason-
Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie-Doddridge-
Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Randolph-
431 AM EDT Wed Jun 3 2020

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia,
northern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

There is a slight risk of severe thunderstorms late this afternoon
into this evening. These storms may contain large hail and damaging
winds. Locally heavy rainfall with these storms may also create some
high water issues.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated strong to severe thunderstorms may be possible on Thursday
afternoon and evening. These storms may contain large hail and damaging
winds. Locally heavy rainfall with these storms may also create some
high water issues.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>028-033-034-
515>524-526-040845-
Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Lincoln-Putnam-Kanawha-Mingo-Logan-Boone-Clay-Braxton-
McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph-
431 AM EDT Wed Jun 3 2020

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia, and portions of central West
Virginia, northeast West Virginia, southeast West Virginia,
southern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated strong to severe thunderstorms may be possible on Thursday
afternoon and evening. These storms may contain large hail and damaging
winds. Locally heavy rainfall with these storms may also create some
high water issues.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Jun 3, 5:39 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
539 PM EDT WED JUN 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             1 NNE MIDDLEBOURNE      39.50N  80.90W
06/03/2020  E1.00 INCH       TYLER              WV   PUBLIC

            QUARTER SIZED HAIL OBSERVED NEAR TYLER OUTDOOR SUPPLY.
            TIME ESTIMATED VIA RADAR.

&&

EVENT NUMBER RLX2000962

MEK
Special weather statement, Jun 3, 5:57 PM EDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Charleston WV
557 PM EDT Wed Jun 3 2020

OHZ075-076-032230-
Washington-Athens-
557 PM EDT Wed Jun 3 2020

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WASHINGTON AND
SOUTHERN ATHENS COUNTIES...

At 557 PM EDT, a strong thunderstorm was located over Athens, moving
east at 25 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Athens, Chauncey, Stroud Run State Park and The Plains.

LAT...LON 3934 8219 3942 8217 3937 8175 3919 8186
TIME...MOT...LOC 2157Z 290DEG 21KT 3936 8212

22
Local storm report, Jun 3, 7:40 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
740 PM EDT WED JUN 03 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     TSTM WND DMG     2 S POLARD              39.50N  80.85W
06/03/2020                   TYLER              WV   911 CALL CENTER

            MULTIPLE TREES DOWN ALONG GORRELS RUN RD

&&

EVENT NUMBER RLX2000963

RG
Special weather statement, Jun 3, 8:04 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Charleston WV
804 PM EDT Wed Jun 3 2020

OHZ075-084-085-040030-
Athens-Meigs-Vinton-
804 PM EDT Wed Jun 3 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MEIGS...
SOUTHWESTERN ATHENS AND NORTHEASTERN VINTON COUNTIES...

At 804 PM EDT, a strong thunderstorm was located near Lake Hope State
Park, moving east at 25 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Athens, Albany, Zaleski and Carpenter.

LAT...LON 3924 8244 3933 8243 3934 8204 3911 8208
TIME...MOT...LOC 0004Z 281DEG 22KT 3928 8235

22
Special weather statement, Jun 3, 8:21 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Charleston WV
821 PM EDT Wed Jun 3 2020

OHZ075-040215-
Athens-
821 PM EDT Wed Jun 3 2020

...HEAVY RAIN WILL CAUSE RAPID RISES ON STREAMS AND CREEKS...

At 816 PM EDT, Strong thunderstorms have moved across the area and
have produced heavy rainfall. Rapid rises can be expected along area
creeks and streams with many streams approaching bankfull. This
rainfall will also cause ponding of water on roads, especially in
low lying and poor drainage areas.

Locations impacted include...
Athens, Coolville and Stroud Run State Park.

LAT...LON 3934 8185 3932 8185 3932 8183 3931 8183
      3930 8182 3927 8182 3927 8180 3918 8177
      3919 8206 3935 8208
TIME...MOT...LOC 0016Z 281DEG 22KT 3927 8193

22

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:04 PM EDTSpecial Weather StatementRLXAthens26 min
Jun 3, 8:21 PM EDTSpecial Weather StatementRLXAthens114 min
Jun 4, 12:10 AM EDTFlash Flood WarningRLXMeigs3 hr
Jun 4, 2:39 PM EDTSpecial Weather StatementRLXPerry51 min
Jun 4, 3:52 PM EDTSpecial Weather StatementRLXWashington23 min
Jun 4, 5:51 PM EDTFlash Flood WarningRLXWashington3 hr

Nearby

Flash Flood Warnings in Ohio, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.